Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Binghamton, NY

June 21, 2007Oneida County, Otsego County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 21, 2007, 5:01 PM EDT for Oneida County, Otsego County, New York. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2007, 5:01 PM EDT (21:01 UTC)
Expired
Jun 21, 2007, 6:00 PM EDT
In force
59 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

Counties Oneida County, NY, Otsego County, NY

The radar

The Albany radar (KENX), 94 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:05 PM EDTHAIL 0.88Richfield Springs, NY
Jun 21, 5:10 PM EDTHAIL 1Waterville, NY
Jun 21, 5:15 PM EDTHAIL 0.88Springfield, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 2:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 212101
SVRBGM
NYC065-077-212200-
/O.NEW.KBGM.SV.W.0113.070621T2101Z-070621T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
501 PM EDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ONEIDA COUNTY IN CENTRAL NEW YORK
  NORTHERN OTSEGO COUNTY IN CENTRAL NEW YORK

* UNTIL 600 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AUGUSTA...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEWATER...UNADILLA FORKS...CLAYVILLE AND 6 MILES NORTH OF
  LEONARDSVILLE AT 515 PM EDT...
  RICHFIELD SPRINGS AND 7 MILES NORTH OF EXETER CENTER AT 530 PM
  EDT...
  SPRINGFIELD AT 540 PM EDT...
  CHERRY VALLEY AT 550 PM EDT...

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4285 7520 4286 7514 4291 7510 4282 7491
      4290 7488 4286 7473 4283 7465 4275 7468
      4280 7525 4281 7524 4288 7525 4287 7543
      4294 7544 4295 7553 4299 7554 4299 7521

$$

MJ
1 follow-up statement
000 
WWUS51 KBGM 212131
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
529 PM EDT THU JUN 21 2007

NYC065-077-212200-
/O.CON.KBGM.SV.W.0113.000000T0000Z-070621T2200Z/
OTSEGO NY-ONEIDA NY-
529 PM EDT THU JUN 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT 
FOR SOUTHERN ONEIDA AND NORTHERN OTSEGO COUNTIES...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR UNADILLA FORKS...OR ABOUT 15 MILES SOUTH OF NEW 
HARTFORD...MOVING EAST AT 40 MPH. OTHER STRONG STORMS WERE 
DEVELOPING FROM EDMESTON...TO COOPERSTOWN...TO MIDDLEFIELD IN OTSEGO 
COUNTY. THESE STORMS WERE ALSO MOVING EAST AROUND 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHFIELD SPRINGS BY 540 PM EDT...
  SPRINGFIELD BY 550 PM EDT...
  EAST SPRINGFIELD BY 555 PM EDT...
  CHERRY VALLEY BY 600 PM EDT...

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4285 7520 4286 7514 4291 7510 4282 7491
      4290 7488 4286 7473 4283 7465 4275 7468
      4280 7525 4281 7524 4288 7525 4287 7543
      4294 7544 4295 7553 4299 7554 4299 7521

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:56 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 21, 1:56 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
156 PM EDT THU JUN 21 2007

.SYNOPSIS...

A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON AND EVENING,
WITH SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE
REGION FOR FRIDAY AND SATURDAY, WITH FAIR WEATHER AND COOL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

TDS HAVE RISEN INTO THE M/U 50S ACRS THE FINGER LAKES ANE CNTRL
SRN TIER AHEAD OF THE FNT, AS TEMPS HAVE WARMED INTO THE M/U70S.
GIVEN THIS, STORMS MAY HAVE A BETER CHC TO DVLP IN THIS HIGHLY
SHEARED ENVIRONMENT. HOWEVER LOW LVL CONVERGENCE REMAINS WEAK.
NOT MUCH CHG IN THE SCENARIO DISCUSSED EARLIER WITH POTNL FOR
SOME ISOLD SVR ACTIVITY THIS AFTN, AND PSBLY ISSUANCE OF A WATCH
FROM SPC. ACTIVITY SHUD MOV OFF TO THE EAST/DIMINISH SHORTLY AFTER
SS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/...

CONTINUITY PREVAILS WITH HIGH PRES GRADUALLY WORKING EAST INTO
THE RGN FOR THE START OF THE WEEKEND. XPCT MORE IN THE WAY OF
CLDS/BREEZY CONDITIONS ON FRIDAY AS COMPARED TO SATURDAY. CANT
RULE OUT THE ISOLD -SHRA TMRW AFTN, SPCLY FAR NE ZONES, BUT NOT
INCLINED TO MENTION IN THE ZONES ATTM. COOL TEMPS THRU THE PD,
WITH MOST AREAS WELL DOWN INTO THE 40S FRI NGT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

NORTHWEST FLOW WILL SLOWLY GIVE WAY TO MORE ZONAL FLOW BY EARLY
NEXT WEEK. SOME DISCREPANCY BTWN ECMWF/GFS AS TOO HOW HIGHLY
AMPLIFIED THE FLOW WILL BE. 12Z GFS NOT AS AMPLIFIED AS 06Z WITH
FRONTAL BOUNDARY SAGGING INTO FA ON TUESDAY...FASTER THAN PREVIOUS
RUN. HAVE OPTED TO LEAVE TUESDAY DRY WITH CHC POPS IN FOR WED/WED
NIGHT PER HPC GUIDANCE. H5 FLOW BECOMES MORE ZONAL EARLY-MID WEEK
BUT TEMPS WILL REMAIN ABV NORMAL WITH AFTERNOON MAXES HOVERING
ARND 90.

TRICKY PART OF EXTENDED IS TIMING SUBTLE S/WAVES ROTATING THRU IN
EARLY HALF OF THE PD. SOME MCS ACTIVITY POSSIBLE AS RIDGE BUILDS.
FA CUD BE IN THE RING OF FIRE BUT TOO MUCH UNCERTAINTY STILL
EXISTS AT THIS POINT. SO HAVE CONTINUED WITH DRY WX THRU MOST OF
THE PD AND WILL ADJUST AS NEEDED.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

VFR THRU THE PERIOD WITH SCT CUMULUS GIVING WAY TO CLRNG SKIES
OVERNIGHT AND DIURNALLY DRIVEN CUMULUS AGAIN DRNG MORNING. NW FLOW
WILL DIMINISH AFTER 01Z TO 5-10KTS THEN INCREASE AGAIN AFTER 16Z
WITH GUSTS DURING THE AFTERNOON. ISOLD THUNDER POSSIBLE FROM
19-23Z BUT NOT CONFIDENT ENUF FOR TEMPO GROUP.

VFR LIKELY DURING THE OUTLOOK PD. RESTRICTIONS THRU TUESDAY WUD
LIKELY BE CONFINED TO EARLY MORNING FOG...ESPECIALLY AT KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

LONG TERM...PVB
AVIATION...PVB
Hazardous weather outlook, Jun 21, 10:30 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EDT THU JUN 21 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-221430-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1030 AM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
ANY THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS, AND POSSIBLY SMALL HAIL.

WHILE THERE REMAINS UNCERTAINTY REGARDING SEVERE THUNDERSTORM
POTENTIAL TODAY...YOU ARE ENCOURAGED TO STAY ABREAST OF THIS
DEVELOPING WEATHER SITUATION. TUNE TO NOAA WEATHER RADIO, OR YOUR
FAVORITE LOCAL MEDIA SOURCE, FOR LATER UPDATES. YOU MAY ALSO VISIT
OUR WEBSITE AT WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 21, 3:58 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/21/2007  E1.00 INCH       SENECA             NY   PUBLIC

&&

JMA
Local storm report, Jun 21, 4:00 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
400 PM EDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             ROMULUS                 42.75N 76.83W
06/21/2007  E0.88 INCH       SENECA             NY   PUBLIC

&&

JMA
Local storm report, Jun 21, 4:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             BINGHAMTON              42.10N 75.91W
06/21/2007  E0.88 INCH       BROOME             NY   PUBLIC

&&

JMA
Local storm report, Jun 21, 4:19 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FUNNEL CLOUD     VENICE CENTER           42.73N 76.55W
06/21/2007                   CAYUGA             NY   PUBLIC

&&

JMA
Local storm report, Jun 21, 4:23 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             SYRACUSE                43.04N 76.14W
06/21/2007  E1.75 INCH       ONONDAGA           NY   PUBLIC

&&

JMA
Local storm report, Jun 21, 5:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
501 PM EDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             BAINBRIDGE              42.30N 75.48W
06/21/2007  E1.00 INCH       CHENANGO           NY   PUBLIC

0330 PM     TSTM WND DMG     FAYETTE                 42.82N 76.80W
06/21/2007                   SENECA             NY   COUNTY OFFICIAL

            TREES DOWN

0335 PM     HAIL             ROMULUS                 42.75N 76.83W
06/21/2007  E0.88 INCH       SENECA             NY   PUBLIC

0335 PM     HAIL             WEEDSPORT               43.05N 76.56W
06/21/2007  E0.75 INCH       CAYUGA             NY   PUBLIC

0340 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/21/2007  E1.00 INCH       SENECA             NY   PUBLIC

0348 PM     TSTM WND DMG     LEDYARD                 42.70N 76.62W
06/21/2007                   CAYUGA             NY   EMERGENCY MNGR

0350 PM     HAIL             BINGHAMTON              42.10N 75.91W
06/21/2007  E0.88 INCH       BROOME             NY   PUBLIC

0355 PM     FUNNEL CLOUD     VENICE CENTER           42.73N 76.55W
06/21/2007                   CAYUGA             NY   PUBLIC

0410 PM     HAIL             SYRACUSE                43.04N 76.14W
06/21/2007  E1.75 INCH       ONONDAGA           NY   PUBLIC

0411 PM     HAIL             SIDNEY CENTER           42.28N 75.25W
06/21/2007  E0.75 INCH       DELAWARE           NY   PUBLIC

0413 PM     HAIL             FREEVILLE               42.51N 76.35W
06/21/2007  E1.75 INCH       TOMPKINS           NY   PUBLIC

0414 PM     HAIL             BINGHAMTON              42.10N 75.91W
06/21/2007  E0.88 INCH       BROOME             NY   PUBLIC

0414 PM     HAIL             BERKSHIRE               42.30N 76.18W
06/21/2007  E1.00 INCH       TIOGA              NY   PUBLIC

0414 PM     HAIL             SYRACUSE                43.04N 76.14W
06/21/2007  E1.00 INCH       ONONDAGA           NY   PUBLIC

0415 PM     HAIL             JAMESVILLE              42.98N 76.07W
06/21/2007  E0.75 INCH       ONONDAGA           NY   PUBLIC

0422 PM     HAIL             GILBERTSVILLE           42.47N 75.32W
06/21/2007  E1.00 INCH       OTSEGO             NY   PUBLIC

0422 PM     HAIL             SYRACUSE                43.04N 76.14W
06/21/2007  E1.75 INCH       ONONDAGA           NY   BROADCAST MEDIA

            ONONDAGA HILL AREA. QUARTER TO GOLF BALL SIZE HAIL

&&

RAM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:54 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca36 min
Jun 21, 3:20 PM EDTSevere Thunderstorm WarningBGMChenango, Delaware55 min
Jun 21, 3:28 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca62 min
Jun 21, 3:35 PM EDTTornado WarningBGMCayuga, Seneca25 min
Jun 21, 3:41 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego64 min
Jun 21, 3:43 PM EDTSevere Thunderstorm WarningBGMTompkins62 min
Jun 21, 3:47 PM EDTSevere Thunderstorm WarningBGMOnondaga58 min
Jun 21, 3:48 PM EDTTornado WarningBGMTompkins47 min
Jun 21, 4:08 PM EDTSevere Thunderstorm WarningBGMDelaware52 min
Jun 21, 4:08 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga67 min
Jun 21, 4:21 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego54 min
Jun 21, 4:27 PM EDTSevere Thunderstorm WarningBGMMadison63 min
Jun 21, 4:34 PM EDTSevere Thunderstorm WarningBGMSullivan56 min
Jun 21, 5:12 PM EDTSevere Thunderstorm WarningBGMBroome48 min
Jun 21, 5:39 PM EDTSevere Thunderstorm WarningBGMTompkins66 min
Jun 21, 6:23 PM EDTSevere Thunderstorm WarningBGMSullivan37 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.